Alert archive / Washington / River Flood Warnings in 2016
River Flood Warning 8, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Jan 28, 2016, 8:17 AM PST for Clallam County, Washington. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 28, 2016, 8:17 AM PST (16:17 UTC)
- Expired
- Jan 28, 2016, 7:57 PM PST
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clallam County, WA
The radar
The Seattle radar (KATX), 82 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Elwha River at Elwha R (ELWW1). The gauge peaked at 20.10 ft at Jan 28, 2016, 9:00 AM PST.
- Action stage
- 17.3 ft
- Minor stage
- 20 ft
- Moderate stage
- 21.5 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12045500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
730
WGUS46 KSEW 281617
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
817 AM PST THU JAN 28 2016
...The National Weather Service in Seattle has issued a flood warning
for the following rivers in Washington...
Elwha River at McDonald Bridge affecting Clallam County.
.Flood Bulletin No. 6
Heavy rain over the Olympics Wednesday night and early this morning will
drive the Elwha River above flood stage this morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC009-290117-
/O.NEW.KSEW.FL.W.0008.160128T1617Z-160129T0357Z/
/ELWW1.1.ER.160128T1617Z.160128T1800Z.160128T1857Z.NO/
817 AM PST THU JAN 28 2016
The National Weather Service in Seattle has issued a
* Flood Warning for
The Elwha River at McDonald Bridge
* until this evening.
* At 8:00 AM Thursday the stage was 19.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage around 8 AM
Thursday and crest near 20.3 feet around 10 AM Thursday. The river
will fall below flood stage late this morning.
* Impact...At 18.0 feet...the Elwha River will locally spill over its
banks.
&&
LAT...LON 4800 12365 4807 12364 4814 12357 4814 12353 4807 12354
4800 12354
$$
jbb1 follow-up statement
681
WGUS86 KSEW 281951
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1151 AM PST THU JAN 28 2016
...The Flood Warning has ended for the following rivers in
Washington...
Elwha River at McDonald Bridge affecting Clallam County.
...The Flood Warning continues for the following rivers in
Washington...
Bogachiel River near La Push affecting Clallam County.
Skokomish River near Potlatch affecting Mason County.
.Flood Bulletin No. 11
Olympic Peninsula Region
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC009-290451-
/O.EXT.KSEW.FL.W.0006.000000T0000Z-160129T0930Z/
/BOGW1.1.ER.160128T1150Z.160128T1645Z.160129T0030Z.NO/
1151 AM PST THU JAN 28 2016
...Flood Warning extended until late tonight...
The Flood Warning continues for
The Bogachiel River near La Push
* Until late tonight.
* At 11:00 AM Thursday the stage was 38.0 feet.
* Flood stage is 37.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river crested at 38.9 feet at 9 AM Thursday and will
continue to fall to below flood stage late this afternoon.
* Impact...At 37.0 feet...the Bogachiel River will cause flooding of
State Highway 110 near the Bogachiel bridge...closing the road.
&&
LAT...LON 4789 12440 4789 12453 4789 12463 4795 12467 4796 12455
4798 12443
$$
WAC009-282021-
/O.CAN.KSEW.FL.W.0008.000000T0000Z-160129T0357Z/
/ELWW1.1.ER.160128T1639Z.160128T1700Z.160128T1705Z.NO/
1151 AM PST THU JAN 28 2016
The Flood Warning has ended for
The Elwha River at McDonald Bridge
* At 11:00 AM Thursday the stage was 19.1 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage this morning.
* Forecast...The river fell below flood stage 9:05 AM Thursday this
morning and will continue to fall.
&&
LAT...LON 4800 12365 4807 12364 4814 12357 4814 12353 4807 12354
4800 12354
$$
WAC009-290451-
/O.ROU.KSEW.HY.S.0000.000000T0000Z-000000T0000Z/
/DRSW1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1151 AM PST THU JAN 28 2016
Flooding is not expected on the Dungeness River. The river did
get close to flood stage this morning.
* At 11:30 AM Thursday the stage was 6.2 feet.
* Flood stage is 7.0 feet.
* No flooding is currently forecast.
* Forecast...The river will continue to fall this afternoon.
&&
LAT...LON 4799 12316 4808 12320 4815 12318 4815 12309 4808 12310
4800 12306
$$
WAC045-290451-
/O.EXT.KSEW.FL.W.0005.000000T0000Z-160131T0631Z/
/SRPW1.3.ER.160128T0702Z.160128T1930Z.160130T2131Z.NR/
1151 AM PST THU JAN 28 2016
...Flood Warning extended until Saturday evening...
The Flood Warning continues for
The Skokomish River near Potlatch
* Until Saturday evening.
* At 11:30 AM Thursday the stage was 17.6 feet.
* Flood stage is 16.5 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river crested at 17.6 feet at 11 AM Thursday and
will continue to fall to below flood stage Saturday early
afternoon.
* Impact...At 17.5 feet...the Skokomish River will cause major
flooding...with deep and quick flood waters inundating some
residential areas...many roads...and much of the farm land in the
Skokomish Valley.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$
WAC027-290450-
/O.ROU.KSEW.HY.S.0000.000000T0000Z-000000T0000Z/
/SATW1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1151 AM PST THU JAN 28 2016
Flooding is not expected on the Satsop River. It will crest just
under flood stage this afternoon.
* At 11:15 AM Thursday the stage was 33.2 feet.
* Flood stage is 34.0 feet.
* No flooding is currently forecast.
* Forecast...The river will rise to near 33.7 feet around 4 PM
Thursday.
&&
LAT...LON 4696 12345 4696 12354 4702 12354 4708 12354 4708 12345
4702 12345
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Jan 28, 3:36 AM PST, 4 hours 41 minutes earlier.
Area forecast discussion, Jan 28, 3:36 AM PST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE SEATTLE WA
336 AM PST THU JAN 28 2016
CORRECTION TO WATCH WARNING ADVISORY SECTION.
.SYNOPSIS...A VIGOROUS FRONT WILL BRING RAIN AND LOCALLY WINDY
CONDITIONS TO WESTERN WASHINGTON THIS MORNING. AN OCCLUDED FRONT
WILL BRING LIGHT RAIN AS IT SWEEPS ACROSS THE AREA ON FRIDAY.
MODERATE WESTERLY FLOW ALOFT AND ONSHORE FLOW BEHIND THE FRONT WILL
PRODUCE SHOWERS OVER THE LOWLANDS AND SNOW OVER THE MOUNTAINS FRIDAY
NIGHT THROUGH SATURDAY NIGHT. AN UPPER LEVEL TROUGH WILL REMAIN
OVER THE REGION SUNDAY AND MONDAY FOR SCATTERED SHOWERS AND COOLER
TEMPERATURES.
&&
.SHORT TERM...A STRONG WARM FRONT OVER WESTERN WASHINGTON IS
BRINGING HEAVY RAIN AND STRONG WINDS...ALONG WITH VERY MILD TEMPS...TEMPS
IN THE 50S. THE COLD FRONT WILL MOVE INLAND THIS MORNING WITH STEADY RAIN
TURNING OVER TO SHOWERS. SHOWERS WILL MAINLY AFFECT THE CASCADES IN
THE AFTERNOON.
PRECIP AMOUNTS ARE IN THE 2-3 INCH RANGE ALONG THE COAST WITH 0.50-
1.50 INCHES IN THE INTERIOR SINCE YESTERDAY AFTERNOON.
THERE IS A CLASSIC RAIN SHADOW AT SEQUIM AND PORT TOWNSEND WITH ONLY
A FEW HUNDREDTHS SO FAR. SNOW LEVELS ARE HIGH...AROUND 7000 FT...FOR
MAINLY RAIN IN THE MOUNTAINS. RAIN WILL BE HEAVY AT TIMES THROUGH THE
MORNING COMMUTE THEN TAPER OFF IN THE AFTERNOON.
THERE HAS BEEN HIGH WIND IN WESTERN WHATCOM AND THE SAN JUANS
OVERNIGHT. COULD STILL SEE HIGH WIND THROUGH EARLY THIS MORNING AND
THE WARNING WILL BE EXTENDED A COUPLE MORE HOURS. WIND ADVISORY FOR
THE COAST...WESTERN SKAGIT AND ADMIRALTY INLET WILL CONTINUE THROUGH
8 AM AS WELL.
THERE WILL BE A BRIEF BREAK IN THE WEATHER TONIGHT...THEN ANOTHER
WET PERIOD OF WEATHER FRIDAY INTO SATURDAY AS THE NEXT PAC SYSTEM
ROLLS IN. THE MAIN IMPACT WITH THIS SYSTEM WILL BE LOWER SNOW LEVELS
AND HEAVY SNOW IN THE CASCADES. STRONG ONSHORE FLOW WILL SNOW
SHOWERS IN THE MOUNTAINS THROUGH SATURDAY NIGHT. A WINTER STORM
WATCH REMAINS IN EFFECT.
AN UPPER LEVEL TROUGH WILL KEEP THE AIR MASS COOL AND UNSTABLE ON
SUNDAY WITH ISOLATED TO SCATTERED SHOWERS. 33
.LONG TERM...A WEAK UPPER LEVEL RIDGE WILL BRING MAINLY DRY WEATHER
AS WE HEAD INTO MONDAY. AN UPPER LEVEL SHORT WAVE TROUGH MAY
TRIGGER A FEW SHOWERS ON TUESDAY BUT CONFIDENCE IS LOW. POPS ARE 20-
30 ACROSS THE BOARD FOR NOW. A WEAK/SPLITTING FRONT WILL REACH THE
COAST WEDNESDAY NIGHT INTO THURSDAY. TEMPS ARE CLOSE TO NORMAL.
OVERALL A RELATIVELY QUIET PATTERN THROUGH THE MIDDLE OF NEXT WEEK.
33
&&
.HYDROLOGY...HEAVY RAIN HAS BEEN REPORTED OVERNIGHT IN THE OLYMPICS
AND NORTH CASCADES. SIX HOUR RAINFALL AMOUNTS ENDING AT 3 AM WERE
IN THE 1.75 TO 2.50 INCH RANGE OVER THE OLYMPICS AND 1.50 TO 2 INCH
RANGE IN THE NORTH CASCADES. THE FRONT IS NEAR THE COAST AT 3 AM AND
WILL MOVE THROUGH WESTERN WASHINGTON THIS MORNING BRINGING AN ABRUPT
END TO THE HEAVY RAINFALL. ANOTHER ONE TO TWO INCHES OF RAIN IS
POSSIBLE THIS MORNING IN THE NORTH CASCADES WITH ANOTHER INCH OR SO
IN THE OLYMPICS BEFORE FRONTAL PASSAGE.
A FLOOD WARNING WAS ISSUED OVERNIGHT FOR THE BOGACHIEL RIVER IN
CLALLAM COUNTY. A FLOOD WARNING REMAINS IN EFFECT FOR THE
SKOKOMISH RIVER IN MASON COUNTY. RIVERS FLOWING OFF THE OLYMPICS AND
NORTH CASCADES ARE RISING QUICKLY EARLY THIS MORNING. THE FLOOD
WATCH WILL REMAIN IN EFFECT FOR WHATCOM...SKAGIT...SNOHOMISH...
CLALLAM AND GRAYS HARBOR COUNTIES THROUGH AT LEAST THE MORNING HOURS.
ANOTHER SYSTEM WILL ARRIVE ON FRIDAY BUT RAINFALL AMOUNTS ASSOCIATED
WITH THE FRONT WILL ONLY RESULT IN A SLOWING OF THE RECESSION OF THE
RIVERS OR POSSIBLE SLIGHT RISES ON FRIDAY. AFTER THIS AFTERNOON
HYDROLOGICALLY SIGNIFICANT RAINFALL IS NOT EXPECTED THROUGH THE
MIDDLE OF NEXT WEEK. FELTON
&&
.AVIATION...A STRONG FRONT NEAR THE COAST EARLY THIS MORNING
WILL PUSH THROUGH PUGET SOUND AROUND 6-7 AM...THEN MOVE EAST OF THE
CASCADES BY MIDDAY. STRONG SOUTHWEST FLOW ALOFT...BECOMING MODERATE
WESTERLY IN THE AFTERNOON. THE AIR MASS WILL BE MOIST AND GENERALLY
STABLE. A MIX OF MVFR AND VFR CIGS THIS MORNING VIS DOWN TO 3SM AND
MODERATE RAIN ALONG THE FRONT. MOSTLY VFR CIGS LATER TODAY AND
TONIGHT EXCEPT FOR PATCHY FOG IN PRONE VALLEYS OF THE SW INTERIOR.
KSEA...SOUTH WIND RISING TO 8-14 KT W/ GUSTS TO 25 KT...BECOMING SW
10-12 KT THIS AFTERNOON. CIGS GENERALLY 3-4K FT EXCEPT TEMPORARILY
DOWN TO 2500 FT NEAR THE TIME OF FRONTAL PASSAGE AROUND 6-7 AM.
CIGS IMPROVING TO VFR THIS AFTERNOON AND EVENING.
&&
.MARINE...A STRONG FRONT IS JUST OFF THE WA COAST AT 3 AM AND SHOULD
PUSH THROUGH THE INLAND WATERS AROUND 6-7 AM. HIGH-END GALES WILL
CONTINUE OVER THE COASTAL WATERS AND WEST ENTRANCE TO THE STRAIT
UNTIL THE FRONT PASSES...THEN EASE TO SMALL CRAFT STRENGTH. WESTERLY
SWELL OF 16-21 FEET WILL ALSO MEET HAZARDOUS SEAS CRITERIA SO THE
SMALL CRAFT ADVISORY WILL GO THROUGH THE AFTERNOON. GALES
WILL ALSO CONTINUE FROM ADMIRALTY INLET NWD THIS MORNING BEFORE
EASING TO SMALL CRAFT STRENGTH. A BURST OF STRONG WESTERLIES COULD
PRODUCE A BRIEF MARGINAL GALE IN THE CENTRAL/E STRAIT BEHIND THE
FRONT. SMALL CRAFT WINDS WILL DEVELOP NEAR THE FRONT OVER PUGET SOUND
THROUGH MIDDAY...ESPECIALLY THE NORTH PART.
MODELS SHOW A NEGATIVE TILT TROUGH LIFTING NE ACROSS THE WATERS LATE
FRIDAY AFTERNOON AND FRIDAY NIGHT. THIS COULD PRODUCE MARGINAL GALES
OVER THE COASTAL WATERS BUT CONFIDENCE IS LOW. THE BENT-BACK TROUGH
MAY ALSO PRODUCE GALES OVER THE COASTAL WATERS AND WEST ENTRANCE TO
THE STRAIT ON SATURDAY. SMALL CRAFT WINDS ARE LIKELY IN OTHER
WATERS.
WESTERLY SWELL OF 18-22 FEET OVER THE COASTAL WATERS TODAY WILL
SUBSIDE SLIGHTLY TO AROUND 17-19 FEET THIS AFTERNOON. A HIGH
SURF ADVISORY IS IN EFFECT FOR THE NORTH AND CENTRAL COAST THROUGH
MIDDAY...ESPECIALLY TO ADDRESS THE POSSIBLE BEACH EROSION AROUND THE
OCEAN SHORES NORTH JETTY. A SWELL TRAIN EXCEEDING 20 FEET COULD
ARRIVE LATE FRIDAY NIGHT OR SATURDAY. DTM
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WATCH THROUGH THIS EVENING FOR CLALLAM...GRAYS HARBOR
SKAGIT...SNOHOMISH...WHATCOM.
WIND ADVISORY UNTIL 8 AM PST THURSDAY FOR NORTH AND CENTRAL COAST-
ADMIRALTY INLET AREA-WESTERN SKAGIT COUNTY.
HIGH WIND WARNING UNTIL 8 AM PST THURSDAY FOR WESTERN WHATCOM-SAN
JUAN ISLANDS.
HIGH SURF ADVISORY UNTIL NOON TODAY FOR CENTRAL AND NORTH WASHINGTON
COAST.
PZ...GALE WARNING FOR THE COAST...WEST ENTRANCE TO THE STRAIT OF JUAN DE
FUCA...ADMIRALTY INLET...AND NORTHERN INLAND WATERS THROUGH EARLY
THIS MORNING.
GALE WARNING CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA THROUGH THIS
AFTERNOON.
SMALL CRAFT ADVISORY COAST...WESTERN STRAIT OF JUAN DE FUCA...AND
ADMIRALTY INLET FROM THIS MORNING THROUGH THE AFTERNOON.
SMALL CRAFT ADVISORY FOR PUGET SOUND THROUGH NOON TODAY.
SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR THROUGH THIS EVENING.
&&
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLIn the hours before
Special weather statement, Jan 28, 3:39 AM PST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 339 AM PST THU JAN 28 2016 WAZ503-504-506-507-509-511>513-515>517-555-556-558-559-567>569- 290015- WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA-OLYMPICS-WESTERN STRAIT OF JUAN DE FUCA- NORTH COAST-CENTRAL COAST-EAST PUGET SOUND LOWLANDS- BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY- CASCADES OF WHATCOM AND SKAGIT COUNTIES- CASCADES OF SNOHOMISH AND KING COUNTIES- CASCADES OF PIERCE AND LEWIS COUNTIES- 339 AM PST THU JAN 28 2016 ...HEAVY RAINFALL WILL LEAD TO AN INCREASED THREAT OF LANDSLIDES IN WESTERN WASHINGTON... RAINFALL OVER THE LAST SEVERAL MONTHS...AND IN PARTICULAR THE LAST COUPLE OF WEEKS HAS INCREASED SOIL MOISTURE TO HIGH LEVELS ACROSS WESTERN WASHINGTON. THE CURRENT STORM WILL PRODUCE HEAVY RAINFALL OF 2 TO 6 INCHES IN THE MOUNTAINS AND 0.5 TO 1.50 INCHES IN THE LOWLANDS THROUGH THIS AFTERNOON. THIS AMOUNT OF RAIN WILL PUT EXTRA PRESSURE ON SOIL INSTABILITY...LEADING TO AN INCREASED THREAT OF LANDSLIDES. BECAUSE OF THE LONG TERM SATURATION OF THE SOIL AND THE INTENSITY OF THE RAIN...THE CURRENT STORM IS CAPABLE OF TRIGGERING ISOLATED LANDSLIDES IN LANDSLIDE PRONE AREAS. THESE AREAS INCLUDE STEEP HILLSIDES AND COASTAL BLUFFS. FOR MORE INFORMATION ABOUT CURRENT CONDITIONS...VISIT WWW.WEATHER.GOV/SEATTLE...SELECT HYDROLOGY...AND THEN SCROLL DOWN FOR THE LINKS TO THE LANDSLIDE INFORMATION PAGES. TO REPORT LANDSLIDES TO THE STATE FOR TABULATION...GO TO THE WASHINGTON STATE LANDSLIDE RISK WEB PAGE AND THE LINK FOR REPORTING. WWW.WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 8:27 PM PST | Storm Warning | SEW | 6 hr | |
| Jan 27, 9:04 PM PST | High Wind Warning | SEW | San Juan | 11 hr |
| Jan 28, 1:26 AM PST | River Flood Warning | SEW | Clallam | 18 hr |
| Jan 28, 7:14 AM PST | River Flood Warning | SEW | Whatcom | 18 hr |
| Jan 28, 9:15 AM PST | Small Craft Advisory | SEW | 11 hr | |
| Jan 28, 9:23 AM PST | River Flood Warning | SEW | Whatcom | 27 hr |
| Jan 28, 10:05 AM PST | River Flood Warning | SEW | Snohomish | 17 hr |
| Jan 28, 11:42 AM PST | River Flood Warning | SEW | Skagit | 29 hr |
| Jan 28, 11:42 AM PST | River Flood Warning | SEW | Snohomish | 21 hr |
| Jan 28, 1:29 PM PST | River Flood Warning | SEW | King | 17 hr |
| Jan 28, 2:59 PM PST | Small Craft Advisory | SEW | 3 days | |
| Jan 28, 2:59 PM PST | Small Craft Advisory for Hazardous Seas | SEW | 6 hr | |
| Jan 28, 3:02 PM PST | Winter Storm Warning | SEW | 23 hr | |
| Jan 28, 3:02 PM PST | Winter Weather Advisory | SEW | 48 hr | |
| Jan 28, 3:08 PM PST | River Flood Warning | SEW | King | 33 hr |
Nearby
River Flood Warnings in Washington, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.